Alert archive / Idaho / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at May 14, 2005, 5:00 PM PDT for Benewah County, Kootenai County, Idaho; Spokane County, Washington. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2005, 5:00 PM PDT (00:00 UTC)
- Expired
- May 14, 2005, 5:30 PM PDT
- In force
- 30 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Benewah County, ID, Kootenai County, ID, Spokane County, WA
The radar
The Spokane radar (KOTX), 56 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 150001 SVROTX IDC009-055-WAC063-150030- /O.NEW.KOTX.SV.W.0002.050515T0000Z-050515T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 500 PM PDT SAT MAY 14 2005 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SPOKANE COUNTY IN EASTERN WASHINGTON NORTHWESTERN BENEWAH COUNTY IN THE PANHANDLE OF IDAHO SOUTHWESTERN KOOTENAI COUNTY IN THE PANHANDLE OF IDAHO * UNTIL 530 PM PDT * AT 457 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF PLUMMER...OR ABOUT 20 MILES SOUTH OF POST FALLS...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARRISON AND 6 MILES NORTH OF PLUMMER BY 530 PM PDT LAT...LON 4754 11713 4737 11719 4728 11674 4750 11667 $$ BZ
1 follow-up statement
000 WWUS56 KOTX 150029 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 526 PM PDT SAT MAY 14 2005 IDC009-055-WAC063-150036- /O.EXP.KOTX.SV.W.0002.000000T0000Z-050515T0030Z/ KOOTENAI ID-BENEWAH ID-SPOKANE WA- 526 PM PDT SAT MAY 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SPOKANE... NORTHWESTERN BENEWAH AND SOUTHWESTERN KOOTENAI COUNTIES EXPIRES AT 530 PM PDT... THE STRONG THUNDERSTORM THAT TRACKED FROM ROCKFORD TO WORLEY HAS WEAKENED SUBSTANTIALLY...AND WILL CONTINUE TO WEAKEN AS IT MOVES FROM WORLEY TO AROUND HARRISON BY 6 PM. EXPECT VERY SMALL HAIL...WIND GUSTS TO 30 MPH AND BRIEF HEAVY DOWNPOURS. LAT...LON 4754 11713 4737 11719 4728 11674 4750 11667 $$ BZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 2:30 PM PDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 14, 2:30 PM PDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...CORRECTED POP TABLE NATIONAL WEATHER SERVICE SPOKANE WA 230 PM PDT SAT MAY 14 2005 .SYNOPSIS...A SERIES OF MOIST PACIFIC STORM SYSTEMS WILL BRING A CHANCE OF SHOWERS AND A FEW AFTERNOON THUNDERSTORMS TO MOST OF THE INLAND NORTHWEST THROUGH THE REST OF THE WEEKEND AND INTO THE NEW WORK WEEK. && .DISCUSSION... TONIGHT THOUGH SUNDAY NIGHT...SATELLITE INDICATES ONE UPPER LEVEL WAVE EXITING THE FORECAST AREA THIS AFTERNOON...WHILE A DEEPER PACIFIC TROUGH SETS UP OFF THE PACIFIC COAST WHICH WILL IMPACT THE AREA WEATHER SUNDAY AND MONDAY. RAIN THIS MORNING HAS MOISTENED THE AIR MASS AND FUELED AFTERNOON SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS OVER MUCH OF THE FORECAST AREA TODAY. SATELLITE SUGGESTS A SMALL SUBSIDENCE REGION IN THE WAKE OF THIS MORNINGS WAVE CRESTING THE CASCADES THIS AFTERNOON AND WILL SERVE TO DEPRESS THE CURRENT SHOWER ACTIVITY AS THE EVENING WEARS ON. THEN A RELATIVELY QUIET NIGHT ON TAP WITH THE FORECAST AREA UNDER A PRE- TROUGH UPPER LEVEL RIDGE. HIGH DEW POINTS FROM RECENT RAINS WILL LIKELY LEAD TO SOME PATCHY VALLEY FOG LATE TONIGHT IN WIND SHELTERED LOCATIONS. FOR SUNDAY GFS AND NAM ARE IN REASONABLE AGREEMENT AND INITIALIZED REASONABLY WELL VERSUS SATELLITE EXTRAPOLATION. THE MAIN BAROCLINIC REGION OF THE INCOMING TROUGH WILL PASS THROUGH THE FORECAST AREA FOR ANOTHER PERIOD OF LIGHT RAIN AT ALMOST ALL LOCATIONS DURING THE DAY...LIKELY IN THE MORNING HOURS OVER THE FAR WESTERN ZONES AND DURING THE AFTERNOON OVER THE EASTERN ZONES. WESTERLY MID LEVEL FLOW AND COOL MID LEVEL ADVECTION IN THE WAKE OF THIS FRONT WILL PROBABLY QUICKLY DEPRESS POST- FRONTAL SHOWER ACTIVITY IN THE DEEP BASIN AND CASCADES LEE ZONES. OVER THE EAST THE MAIN FORECAST UNCERTAINTY IS THE PROSPECT OF THUNDERSTORMS WITH AFTERNOON SHOWER ACTIVITY. WHILE MOISTURE AND FOCUS ARE A NEAR CERTAINTY...NECESSARY INSTABILITY IS QUESTIONABLE. A LATE MORNING START TO PRECIPITATION OVER THE EASTERN ZONES WILL LIKELY DEPRESS HIGH TEMPERATURES FROM REACHING MAXIMUM SURFACE BASED CAPE POTENTIAL...AND BOTH MODELS SUGGEST THE LOWER AND MID LEVEL FRONTAL SURFACES WILL PASS THROUGH BEFORE THE UPPER LEVEL COOLING AND ASSOCIATED DESTABILIZATION OCCURS. THUS EXPECT A SCENARIO SIMILAR TO TODAY WITH WIDESPREAD SHOWERS WITH A FEW EMBEDDED AFTERNOON THUNDERSTORMS POSSIBLE...BUT NOT WIDESPREAD ENOUGH TO WARRANT MENTION BEYOND SLIGHT CHANCE. ON SUNDAY NIGHT A RELATIVELY QUITE PERIOD ONCE AGAIN BETWEEN STORM SYSTEMS WITH LINGERING SHOWERS OVER THE OROGRAPHICALLY FAVORABLE MOUNTAIN ZONES. TEMPERATURES WILL REMAIN AROUND SEASONABLE NORMALS. /FUGAZZI MONDAY THROUGH TUESDAY...EXPECT A CONTINUATION OF THE UNSETTLED WEATHER ACROSS THE CWFA MONDAY AND TUESDAY. THE MEAN TROUGH REMAINS JUST OFF THE COAST...AND EJECTS A SERIES OF SHORT WAVE DISTURBANCES INTO THE INLAND NORTHWEST THROUGH THE FORECAST PERIOD. THE FIRST DISTURBANCE MOVES THROUGH THE FORECAST AREA ON MONDAY GIVING A FOCUSING MECHANISM TO KICK OFF SHOWERS AND THUNDERSTORMS. INSTABILITY PARAMETERS ARE GOOD...BUT NOT IMPRESSIVE. HOWEVER 0-6KM AND 0-1KM SHEAR IS PRETTY IMPRESSIVE. SO FAR WE HAVENT SEEN ALL THE CONVECTIVE PARAMETERS COME TOGETHER FOR STRONG TO SEVERE THUNDERSTORMS AND THINK THIS MAY BE THE CASE FOR MONDAY AS WELL. AS SUCH EXPECT THESE THUNDERSTORMS TO PULSE WITH BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY OUT FLOW WINDS. THE MODELS ARE PRETTY CONSISTENT SHOWING WEAK SHORT WAVE RIDGING MONDAY NIGHT. HOWEVER DO NOT EXPECT MUCH OF A BREAK IN THE UNSETTLED WEATHER AS THE VERY MOIST SOUTHWESTERLY FLOW REMAINS OVER THE REGION. ANOTHER WEAKER SHORT WAVE DISTURBANCE MOVES THROUGH ON TUESDAY. THE INSTABILITY PARAMETERS ARE JUST NOT THERE WITH THIS FEATURE SO STAYED WITH SHOWERS FOR THE DAY. TEMPERATURES WILL REMAIN SLIGHTLY BELOW SEASONAL NORMALS THROUGH THE FORECAST PERIOD. /TOBIN TUESDAY NIGHT THROUGH SATURDAY...COMPUTER MODEL GUIDANCE CONTINUES TO PROJECT BROAD UPPER LEVEL TROF OVER THE AREA THE ENTIRE WEEK. ALTHOUGH...MODELS DISAGREE SOMEWHAT ON PLACEMENT AND ORIENTATION OF THE UPPER LEVEL FLOW. THIS COULD HAVE SOME INFLUENCE ON EXACTLY HOW WET THE PATTERN WILL BE. THE GFS DEVELOPS LESS OF A BLOCKING PATTERN OVER THE CENTRAL US. THIS KEEPS THE PACNW UNDER A MORE ZONAL EAST-WEST FLOW. THE ECMWF...BY CONTRAST...HAS A LARGER BLOCKING PATTERN AND A MORE SOUTHWESTERLY UPPER LEVEL FLOW OVER THE PACNW. BOTH PATTERNS WILL BE WET. HOWEVER...BASED ON EXPERIENCE AND PATTERN RECOGNITION THE ECMWF WILL BE THE WETTER OF THE TWO PATTERNS. WILL THEREFORE FOLLOW THE PREVIOUS FORECAST AND KEEP POPS ELEVATED FOR A MAJORITY OF THE EXTENDED PERIOD. /LERICOS && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 50 65 44 62 40 58 / 40 60 50 60 20 20 COEUR DALENE 50 64 43 62 40 58 / 40 70 50 60 40 30 PULLMAN 52 63 44 58 40 55 / 40 70 50 70 20 20 LEWISTON 54 74 49 64 44 63 / 20 70 50 60 20 30 COLVILLE 48 68 44 63 37 61 / 40 60 60 60 40 30 SANDPOINT 47 66 44 63 38 58 / 40 70 60 60 40 30 WALLACE 44 67 42 58 36 55 / 40 70 60 70 40 30 MOSES LAKE 58 73 46 67 42 65 / 20 60 20 20 20 20 WENATCHEE 56 73 47 66 45 64 / 30 60 20 20 20 20 OMAK 53 74 43 66 40 65 / 30 70 20 40 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 14, 6:04 AM PDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 604 AM PDT SAT MAY 14 2005 IDZ001>004-026-027-WAZ031-032-037-151315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS- 604 AM PDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTH IDAHO...SOUTHEAST WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A VERY UNSTABLE AIRMASS COUPLED WITH AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE REGION MAY TRIGGER STRONG THUNDERSTORMS SATURDAY AFTERNOON AND EARLY EVENING. ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...THERE IS A POSSIBILITY OF HALF INCH HAIL AND WIND GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. WAZ033>036-038-041>044-151315- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 604 AM PDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON...CENTRAL WASHINGTON...SOUTHEAST WASHINGTON...EAST CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
Nearby
Severe Thunderstorm Warnings in Idaho, 2005Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.